How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Dermatology
Satisfied Customers: 2813
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
Type Your Dermatology Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have several small bumps on my thighs and would like to

Customer Question

Hello, I have several small bumps on my thighs and would like to know if it is molluscum contagisum, heroes, or something else. Please send me an email so I can attach a pic
Submitted: 4 months ago.
Category: Dermatology
Expert:  Dr. Muneeb Ali replied 4 months ago.


Im sorry to hear about your situation.

however the good news here is that these dont seem like either molluscum contagiosum or herpes, Herpes is usually a confluent blister like rash which occurs mostly in the groin region. This is on your thighs below the groin. Now Herpes is not completely ruled out as in the early stages one or two blisters may appear and there have been presentations of herpes on the inner surfaces of the thighs but rarely so. Molluscum contagiosum has larger lesions.

Now this seems more like folliculitis which is an infection of the hair follicle and it can cause rednes around the area which is evident in some of the small bumps. This usually can be treated very easily with the help of simple OTC creams like neosporin however in some cases oral antibiotics are needed. SOmetimes the pus may have to be drained in the doctors office. Now i would suggest you try the neosporin and at the same time if you have any pain in the region use OTC anti inflammatory agents like motrin or aleve.

If this doesnt start to clear up in the next couple of days OR gets worse and the the bumps increase in size or number then you should visit your doctor for antibiotics.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

Related Dermatology Questions